Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 24, 2002, 1:44 AM CDT for Wayne County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2002, 1:44 AM CDT (06:44 UTC)
- Expired
- Aug 24, 2002, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 149 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 240644 FFWPAH MOC223-241030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 139 AM CDT SAT AUG 24 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN MISSOURI * UNTIL 530 AM CDT * AT 139 AM CDT...DOPPLER RADAR ESTIMATED THREE HOUR RAINFALL AMOUNTS ARE IN THE 2.00 TO 2.50 INCH RANGE OVER PARTS OF WAYNE COUNTY. ADDITIONAL HEAVY RAINFALL WAS MOVING INTO WAYNE COUNTY FROM THE NORTHWEST. THIS ADDITIONAL RAINFALL MAY PROMPT FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE... GREENVILLE IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3730 9029 3699 9023 3698 9073 3723 9069
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:50 PM CDT, 11 hours 54 minutes earlier.
Area forecast discussion, Aug 23, 1:50 PM CDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT FRI AUG 23 2002 MAIN FORECAST CHALLENGE CONTINUES TO BE PRECIP CHANCES AND TIMING FROM SUNDAY ONWARD. 12Z MODEL RUNS IN BETTER AGREEMENT TODAY...AT LEAST IN THE SHORT TERM. EXPECT SCATTERED CONVECTION TO CONTINUE ALONG AND AHEAD OF APPROACHING COLD FRONT THIS AFTERNOON AND OVERNIGHT. NE-SW ORIENTED FRONT WILL BE LINGERING OVER THE SE SECTIONS AT 12Z SAT MRNG SO WILL KEEP A LOW CHC POP THERE EARLY. WEAK HIGH PRESSURE IN THE WAKE OF THE FRONT SHOULD KEEP THE AREA DRY SAT NGT...BUT FOR SUNDAY THE ETA AND AVN SOLUTIONS ARE TOTALLY OPPOSITE. THE ETA KEEP US IN A BROAD NW FLOW WITH LITTLE 1000-500MB RH...WHEREAS THE AVN DEVELOPS AN UPPER LOW DIRECTLY OVER OUR CWA WITH DECENT LAYER RH. BOTH MODELS SHOW COLDER H5 AIR MOVING SE INTO THE AREA...BUT NOT THAT IMPRESSIVE...BUT NEITHER SHOW THE NECESSARY JET DYNAMICS TO CARVE OUT AN UPPER TROF LIKE THE AVN IS SHOWING. WITH THIS UNCERTAINITY AND THE FACT THAT WE ALREADY HAVE POPS SUNDAY AND SUNDAY NIGHT...WILL KEEP A CHC POPS...BUT WILL LOWER TO 20. STARTING MONDAY...MODELS TAKE THE UPPER CLOSED LOW TO OUR SOUTHEAST...KEEP IT NEARLY STATIONARY...AND THEN BEGIN TO LIFT IT SLOWLY NORTH NORTH-EAST. PROXIMITY OF LOW AND INCREASING LAYER RH PER AVN WOULD INDICATE THE POSSIBILITY OF SCATTERED PRECIP OVER THE EASTERN SECTIONS ON TUESDAY...HOWEVER STRONGER H5 WINDS ON THE EAST SIDE OF THE LOW WOULD INDICATE A MORE EASTWARD MOVEMENT...THUS WILL KEEP IT DRY FROM TUESDAY THROUGH THURSDAY. ON FRIDAY THE MRF BRINGS A SHORT WAVE ACROSS THE NORTHERN HALF OF THE CWA WITH DECENT LAYER RH...SO WILL PUT A CHC POP THERE. .PAH...NONE. PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 62 min |
| Aug 24, 5:16 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.